Log in
SHARE Metastatic Breast Cancer
2,583 members2,061 posts

Ibrance intestine issues, anyone got that too?

I just finished my second cycle of ibrance 125mg. My major side effects is intestinal issues. I get severe pains or aches or cramps, I actually do not know what to call it. I get fatigue but the pain in my stomach supersedes every other side effects. I also have insomnia, upper and lower back pain.

Anyone seen such side effects?

I'm thinking of telling my doctor to lower my dose. I'm afraid it could be causing more harm than good in my internal organs.

Recently I take maximum strength liquid antacid, it helps sometimes but makes me have diarrhea all day long which is actually better than the pain.

16 Replies
oldestnewest

A Ibrance side effect is diarrhea. I usually have to take a few immodiums during my cycle. I sometimes have that pain also but when it go to the bathroom it feels a lot better. I'

2 likes
Reply

Sorry I hit the enter key by accident. When i started Ibrance my prescription co. Made me speak with a specialty Oncology nurse who strictly talks to Ibrance users. I take Nexium for acid reduction. She told me that acid reducers interfere with Ibrance. I have to take the Nexium at least 5 hours earlier than Ibrance, also to take Ibrance with a good meal. This probably isn't an answer but just wanted to share.

2 likes
Reply

Thanks, i wish i can talk to the nurse too. I also take nexium 24hrs. I was taking prilosec. But I usually take them before breakfast and take ibrance with my dinner around 7pm. Yes ibrance causes diarrhea which helps me feel better from the gas, but not enough. I take mylanta like water cos the stomach is killing me.

Reply

Hi Swtberry,

I just completed my first week of Ibrance and am wondering if the gas I am having is related to the Ibrance? Is that what is causing you pain? I am so use to having diarrhea when I was on Afinitor I am wondering if the change is meds is causing my constipation and gas? I also didn't see anything in the materials that were given to me that Prilosec would interfer but I take mine in the morning and Ibrance at night with yogurt or some other small item. No nausea so far...

Mary

Reply

Hi Mary,

Yes gas the doctor said is the ibrance, even during the 7 days off, the pain gets worse. She said it's the accumulation of ibrance. I have kind of loose stool with ibrance, though not bad.

The pain is so bad for me. Thinking I might step down on the dose.

Started my 3rd cycle today.

Good luck with your treatment

Reply

You can try a probiotic and see if it helps.

Reply

Thanks I did try that but I have been off I ibrance since April. Been on traditional iv chemo.

Reply

When I began Ibrance I had a ton of nausea and I was constipated. It took a couple of months for the side effects to go away. I do take Vimovo for bone pain and it has a built in stomach pill that may be helping hide some of my stomach issues. My biggest side effect is my neutrophils dropping extremely low. My Dr had to lower my dose to try and improve my neutrophils.

1 like
Reply

Thanks, I have been off ibrance since April. Been on traditional IV chemo since then. Thanks for your advice. Pray we all feel better soon. Good luck with your treatment dear.

Reply

I've been living with bone mets from the get go and an E + ILBC that has responded very well to hormonal treatment for over 14 and a half years. My impression is that the newer drugs prescribed with hormonals, specifically Ibrance and Afinitor, are given way too much credit and that their potential side effects are not discussed enough. I am biased by my own experience with Ibrance, which I took for almost ten cycles in 2016, I have been off of it for two years now but still have damaged lungs that my oncs, my pulmonologist and I all think was caused by the Ibrance. I have something called Interstitial Lung Disease (ILD) which I was told is like gunk between the air sacs. I get short of breath very easily, sometimes just leaning over to tie my shoes and that can take 5-10 minutes to recover from. A dear friend died from pulmonary effects of Afinitor shortly after it was FDA approved when her doctors did not put two and two together and kept her on Afinitor even while she was in ICU for acute pulmonary collapse. So my bias says "DO NOT WAIT TO TELL YOUR ONC ABOUT LUNG ISSUES WHILE ON THESE DRUGS." As in phone them on Saturday night at 2 am if you have trouble breathing, or go to the ER. It's better to act a bit too soon than not soon enough. I don't know if there is a way for us to get info from the FDA or the drug company about how many serious side effects of a specific kind have been reported for these drugs. My onc recently retired and I have a new younger onc and have told him how reluctant I am to even consider Afinitor...... he is not pushing it!

Reply

Thank you for the heads up, this is important information. Of course our oncologists don’t tell us this. I don’t even know if any of them really know, as ibrance is new. Your story always gives me hope, I really enjoy hearing from you. Any information from all the women that have lived with mbc for so many years is always appreciated, believe me. Have a great day.

1 like
Reply

That's for the heads up. I started afinitor and exemestane 4 days ago. I have to watch out. I'm having flu like symptoms, stuffy nose and some effects I cannot describe already.

Reply

Am 66 and I have Stage 4 estrogen positive breast cancer with lymph and bone mets. I have been takingLetrozole and Ibrandts for 10 months. The cancer became in active after six months of treatment. I’ve had virtually no side effects other than manageable fatigue. I had a full pulmonary and cardiac work up following diagnosis and everything there is strong in fine. I’ve also had my organs scanned twice because I have kidney stones unrelated to any of this. Everything there is good.

I also get a shot of Xgeva every month and started experiencing side effects from that last month. I also had six CT scans, 4 with and without contrast, in a very short period of time starting in October. Since then I’ve had really bad constipation, hard stools, bad gas in my chest and stomach, and severe stomach cramps when I eat or drink anything but water. I’ve been off Ibrance for 2 weeks for cataract surgery. So don’t blame everything on Ibrance or letrozole. They’re doing a lot of other things to us to help us survive that could be causing problems. Work with your primary doctor to sort things out. And see specialists for problems you might be having that are unrelated to the meds. My oncologist said we can also call the company that makes Ibrance and talk to them about our symptoms. She said they’re very helpful. And we can always talk to the pharmacist where we get our meds.

Reply

Many of us with bone mets get the bone drugs (Xgeva, or Zometa) less often than monthly now. You might want to chat with your onc about how long to get Xgeva monthly before switching to an every 3, 4 or six month schedule. These meds have a very long half life, meaning the time it takes for half of the drug to be out of our systems. Most meds have half lives measured in hours, but Zometa's is several months long!

1 like
Reply

Thank you! I will definitely do that. I just started getting side effects last month so it’s probably time to cut back.

1 like
Reply

Am 66 and I have Stage 4 estrogen positive breast cancer with lymph and bone mets. I have been taking Letrozole 2.5 and Ibrance 125 for 10 months. The cancer became in active after six months of treatment. I’ve had virtually no side effects other than manageable fatigue. I had a full pulmonary and cardiac work up following diagnosis and everything there is strong in fine. I’ve also had my organs scanned twice because I have kidney stones unrelated to any of this. Everything there is good.

I also get a shot of Xgeva every month and started experiencing side effects from that last month. I also had six CT scans, 4 with and without contrast, in a very short period of time starting in October. For the past month I’ve had really bad constipation, hard stools, bad gas in my chest and stomach, and severe stomach cramps when I eat or drink anything but water. I’ve been off Ibrance for 2 weeks for cataract surgery.

We can’t blame everything on Ibrance or letrozole. They’re doing a lot of other things to us to help us survive that could be causing problems. If your oncologist doesn’t have the answer work with your primary doctor to sort things out. And see specialists for problems you might be having that are unrelated to the meds. My oncologist said we can also call the company that makes Ibrance and talk to them about our symptoms. She said they’re very helpful. And we can always talk to the pharmacist where we get our meds.

Reply

You may also like...